Are You Over Dosing?

No replies
Tux
Tux's picture
User offline. Last seen 6 days 3 hours ago. Offline
Member
Joined: Mar 26 2009
Posts: 294

There's been much discussion about narcan use with people who have overdosed. Can you tell if you or someone you know is overdosing? If you are taking opiates, and you feel very tired,  have trouble staying awake, or are nodding off, you may be over dosing. You should try to have someone around you if possible. If they notice you are falling asleep in the middle of a conversation, or something like that, you should either use your narcan kit, or if you can't be woken up, they should use it. Or call 911.

If you are feeling different than usual, acting unusual, or if you are with someone who is acting this way, try to wake them up, get them back to an alert state. Don't talk yourself out of it, or let them talk you out of it. Or if you can't wake them, call 911.

The medications we are on are dangerous. I'm sure some people are laughing at me and what I'm saying, but it's true. Other medications can complicate and compound the effects of opiates, like benzodiazepines, sleeping pills, some muscle relaxers. They have an effect. As we age, the body doesn't process meds out of its system as fast as when it was younger. This may be one reason why you hear so much about older people overdosing.

Someone posted a narcan (naloxone) kit costing about $40.00. I think the price may be higher, but if it's not available over the counter, insurance should cover it. Ask your doc for a kit. It may come in handy.

If you regularly use more medication than is prescribed, it would be a good idea to have a kit. Show the people who live with you how to use it. Show a friend, a relative. Tell them where you keep it. Please don't use stuff like alcohol, or any other meds unless your doc knows what they are. Something to think about...